The Naked Scientists

The Naked Scientists Forum

Author Topic: Can Medications make the top portion of your head feel like its in a vice?  (Read 5978 times)

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
I started taking some new medications,and every day now, since, The top portion of my head feels like someone has there palms on each side of my temples and are squeezing my head, except they don't let go.. I say its a headache, but it does not produce real pain but a weird pressure just on the top of my cranium! LOL..like the thickness of my forehead all the way around and in the middle also.

I have started two new medications and have never had this feeling before.. so wondered if a medication could do that?
« Last Edit: 25/06/2008 16:36:14 by Karen W. »


 

Offline RD

  • Neilep Level Member
  • ******
  • Posts: 8128
  • Thanked: 53 times
    • View Profile
I started taking some new medications,and every day now, since, The top portion of my head feels like someone has there palms on each side of my temples and are squeezing my head, except they don't let go.. I say its a headache, but it does not produce real pain but a weird pressure just on the top of my cranium! LOL..like the thickness of my forehead all the way around and in the middle also.

I have started two new medications and have never had this feeling before.. so wondered if a medication could do that?

Quote
A tension headache may cause you to experience a dull, achy pain or sensation of tightness in your forehead or at the sides and back of your head. Many people liken the feeling to having a tight band of pressure encircling their heads.

Triggers and aggravators
There are many possible triggers of tension headache. You may have no identifiable or consistent trigger, or have several obvious ones. Potential triggers include:

Stress
Depression and anxiety
Lack of sleep or changes in sleep routine
Skipping meals
Poor posture
Working in awkward positions or holding one position for a long time
Lack of physical activity
Occasionally, hormonal changes related to menstruation, pregnancy, menopause or hormone use
Medications used for other conditions, such as depression or high blood pressure 
http://www.mayoclinic.com/health/tension-headache/DS00304

Don't stop taking your new medications without consulting your doctor.
If the headaches persist your doctor may be able to prescribe alternative medications.
« Last Edit: 25/06/2008 22:26:21 by RD »
 

Offline OldDragon

  • Sr. Member
  • ****
  • Posts: 232
  • Heaven doesn't want me & the devil's afraid to.
    • View Profile
I am taking almost no medication at the moment, Karen, but have a sensation similar to that of wearing a headband tied around my head - but only around the back of it and just above the ears. I've a mildly stiff neck from falling asleep in the bath with my neck, although supported against a pad of towel, at a different angle from what it would normally be and perhaps aggravating the arthritis in my neck, thus also nerve endings? Could that be possible with you, too, and in some similar way a change in head position that ties in with the onset on the sensations you are experiencing? When particular areas of my back become inflamed, I certainly get different sensations around or over my head - with or without medication.
« Last Edit: 25/06/2008 20:28:48 by OldDragon »
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
Congratulations on the almost no medication... I am sorry you got a bit of a stiff neck.


I have never had that sensation aside from the new meds.. it has gotten better over the last few weeks though. Perhaps it was just needing to adjust to them.
 

Offline Alan McDougall

  • Neilep Level Member
  • ******
  • Posts: 1285
  • Thanked: 14 times
    • View Profile
As a sufferer of clinical depression combined with manic highs this is the exact symptom I get when depressed not when manic. My sister who is also bipolar gets the exact same sensation. It feels as if ones blood pressure has gone off the roof but on visting a doctor I find it is nearly always normal although is still have this band around my head.

My sister calls it the brick, when we try to explain it to our respecting doctors they take no notice

Alan
« Last Edit: 30/06/2008 18:22:56 by Alan McDougall »
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
I also have a problem with depression... and thought it blood pressure at one point but it wasn't so I was thinking medication... do you think it could be the antidepressant itself?
 

Offline Bored chemist

  • Neilep Level Member
  • ******
  • Posts: 8655
  • Thanked: 42 times
    • View Profile
 

Offline Alan McDougall

  • Neilep Level Member
  • ******
  • Posts: 1285
  • Thanked: 14 times
    • View Profile
Karen,

Quote
I also have a problem with depression... and thought it blood pressure at one point but it wasn't so I was thinking medication... do you think it could be the antidepressant itself?

No Karen I dont think it is medication, it was this horrile band that made me see a doctor who diagnosed me correctly as a depressive. The correct antidepression medication should take this awful feeling away.

Alan
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
 

Offline Karen W.

  • Moderator
  • Naked Science Forum GOD!
  • *****
  • Posts: 31653
  • Thanked: 5 times
  • "come fly with me"
    • View Profile
Karen,

Quote
I also have a problem with depression... and thought it blood pressure at one point but it wasn't so I was thinking medication... do you think it could be the antidepressant itself?

I already have the problem with depression have had for a long time... I will tell the doctor and see if  that is a possibility with my treatment.. possibly .. I have had others that have worse effects.., feeling so dopey and blah that I just did not care.. Hangover like symptoms I hate those and this cellexa seems much less harsh to me..I will talk with her and see!

No Karen I dont think it is medication, it was this horrile band that made me see a doctor who diagnosed me correctly as a depressive. The correct antidepression medication should take this awful feeling away.

Alan
 

The Naked Scientists Forum


 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums